Alert archive / California / Wind Advisories in 2011
Wind Advisory 51, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at May 23, 2011, 10:32 AM PDT. It took effect at May 23, 2011, 11:00 AM PDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- May 23, 2011, 10:32 AM PDT (17:32 UTC)
- In effect from
- May 23, 2011, 11:00 AM PDT
- Expired
- May 24, 2011, 3:00 AM PDT
- In force
- 16 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
408 WWUS76 KLOX 231732 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1032 AM PDT MON MAY 23 2011 ...GUSTY WINDS FOR THE CENTRAL COAST AND THE ANTELOPE VALLEY THROUGH THE EVENING... .GUSTY ONSHORE WINDS WILL GENERATE WINDY CONDITIONS FOR THE CENTRAL COAST AND THE ANTELOPE VALLEY TODAY. WINDS WILL SUBSIDE AFTER SUNSET. CAZ059-240245- /O.CAN.KLOX.WI.Y.0050.000000T0000Z-110524T0400Z/ /O.NEW.KLOX.WI.Y.0051.110523T1800Z-110524T0400Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 1032 AM PDT MON MAY 23 2011 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS...WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH ARE EXPECTED THROUGH THE EVENING. * IMPACTS...GUSTY WINDS MAY LEAD TO LOSS OF VEHICLE CONTROL. IN ADDITION...VISIBILITIES MAY BE BRIEFLY LOWERED DUE TO BLOWING DUST AND SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ034-035-240245- /O.NEW.KLOX.WI.Y.0051.110523T1800Z-110524T0400Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH... MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC... VANDENBERG 1032 AM PDT MON MAY 23 2011 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS...NORTH TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL CONTINUE THROUGH THE EVENING. * IMPACTS...GUSTY WINDS WILL CREATE HAZARDOUS CROSS WINDS FOR TRAVELERS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BOLDT
4 follow-up statements
120 WWUS76 KLOX 232123 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 223 PM PDT MON MAY 23 2011 ...GUSTY WINDS FOR THE CENTRAL COAST AND THE ANTELOPE VALLEY THROUGH THE EVENING... ...RETURN OF GUSTY WINDS TO THE SANTA BARBARA COAST AND MOUNTAINS THROUGH THE EVENING... .GUSTY ONSHORE WINDS WILL GENERATE WINDY CONDITIONS FOR THE CENTRAL COAST AND THE ANTELOPE VALLEY THROUGH THE EVENING. WINDS WILL ALSO INCREASE THROUGH CANYONS AND PASSES OF THE SANTA YNEZ MOUNTAIN RANGE NEAR THE SANTA BARBARA SOUTH COAST THIS EVENING. WINDS WILL SUBSIDE OVERNIGHT. CAZ039-052-240530- /O.EXB.KLOX.WI.Y.0051.000000T0000Z-110524T0700Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 223 PM PDT MON MAY 23 2011 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. * WINDS...NORTH TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH THE EVENING HOURS. STRONGEST WINDS WILL BE BELOW PASSES AND CANYONS OF THE SANTA YNEZ MOUNTAIN RANGE. * IMPACTS...GUSTY WINDS WILL CREATE HAZARDOUS CROSS WINDS FOR TRAVELERS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ034-035-240400- /O.CON.KLOX.WI.Y.0051.000000T0000Z-110524T0400Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH... MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC... VANDENBERG 223 PM PDT MON MAY 23 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...NORTH TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL CONTINUE THROUGH THE EARLY EVENING. * IMPACTS...GUSTY WINDS WILL CREATE HAZARDOUS CROSS WINDS FOR TRAVELERS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ059-240400- /O.CON.KLOX.WI.Y.0051.000000T0000Z-110524T0400Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 223 PM PDT MON MAY 23 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH ARE EXPECTED THROUGH THE EARLY EVENING. * IMPACTS...GUSTY WINDS MAY LEAD TO LOSS OF VEHICLE CONTROL. IN ADDITION...VISIBILITIES MAY BE BRIEFLY LOWERED DUE TO BLOWING DUST AND SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BOLDT
152 WWUS76 KLOX 240400 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 900 PM PDT MON MAY 23 2011 ...GUSTY NORTHERLY WINDS TO IMPACT THE AREA TONIGHT... .A TIGHTENING NORTHERLY SURFACE PRESSURE GRADIENT WILL CONTINUE TO CREATE GUSTY WINDS ACROSS THE SOUTHERN SANTA BARBARA COUNTY AND INCREASE WINDS THROUGH THE INTERSTATE 5 CORRIDOR TONIGHT. THE SURFACE GRADIENT WILL RELAX ON THROUGH TUESDAY MORNING. CAZ034-035-240500- /O.EXP.KLOX.WI.Y.0051.000000T0000Z-110524T0400Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH... MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC... VANDENBERG 900 PM PDT MON MAY 23 2011 ...WIND ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ALLOWED A WIND ADVISORY FOR THE CENTRAL COAST TO EXPIRE. WINDS HAVE DIMINISHED OVER THE AREA THIS EVENING. $$ CAZ053-054-241000- /O.EXB.KLOX.WI.Y.0051.000000T0000Z-110524T1000Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 900 PM PDT MON MAY 23 2011 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS. THIS ADVISORY IS IN EFFECT UNTIL 3 AM PDT TUESDAY. * WINDS...NORTHWEST TO NORTH WINDS 20 TO 35 MPH WITH GUSTS TO 50 MPH WILL DEVELOP THIS EVENING AND CONTINUE THROUGH EARLY TUESDAY MORNING. LOCAL GUSTS AROUND 55 MPH ARE POSSIBLE IN MORE FAVORABLE PASSES AND CANYONS THROUGH THE INTERSTATE 5 CORRIDOR. * IMPACTS...GUSTY WINDS WILL CREATE HAZARDOUS CROSS WINDS FOR TRAVELERS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ039-052-241000- /O.EXT.KLOX.WI.Y.0051.000000T0000Z-110524T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 900 PM PDT MON MAY 23 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS EXTENDED A WIND ADVISORY FOR THE SOUTHERN SANTA BARBARA COUNTY. THIS ADVISORY IS IN EFFECT UNTIL 3 AM PDT TUESDAY. * WINDS...NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH EARLY TUESDAY MORNING. THE STRONGEST WINDS WILL BE BELOW PASSES AND CANYONS OF THE SANTA YNEZ MOUNTAIN RANGE. * IMPACTS...GUSTY WINDS WILL CREATE HAZARDOUS CROSS WINDS FOR TRAVELERS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ059-241000- /O.EXT.KLOX.WI.Y.0051.000000T0000Z-110524T1000Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 900 PM PDT MON MAY 23 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS EXTENDED A WIND ADVISORY FOR THE ANTELOPE VALLEY. THIS ADVISORY IS IN EFFECT UNTIL 3 AM PDT TUESDAY. * WINDS...WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH ARE EXPECTED THROUGH EARLY TUESDAY MORNING. THE STRONGEST WINDS WILL OCCUR ACROSS THE WESTERN PORTION. * IMPACTS...GUSTY WINDS MAY LEAD TO LOSS OF VEHICLE CONTROL. IN ADDITION...VISIBILITIES MAY BE BRIEFLY LOWERED DUE TO BLOWING DUST AND SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HALL
135 WWUS76 KLOX 240406 CCA NPWLOX URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 904 PM PDT MON MAY 23 2011 CORRECTED WINDS FOR SANTA BARBARA SOUTH COAST AND MOUNTAINS ...GUSTY NORTHERLY WINDS TO IMPACT THE AREA TONIGHT... .A TIGHTENING NORTHERLY SURFACE PRESSURE GRADIENT WILL CONTINUE TO CREATE GUSTY WINDS ACROSS THE SOUTHERN SANTA BARBARA COUNTY AND INCREASE WINDS THROUGH THE INTERSTATE 5 CORRIDOR TONIGHT. THE SURFACE GRADIENT WILL RELAX ON THROUGH TUESDAY MORNING. CAZ034-035-240515- /O.EXP.KLOX.WI.Y.0051.000000T0000Z-110524T0400Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH... MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC... VANDENBERG 904 PM PDT MON MAY 23 2011 ...WIND ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ALLOWED A WIND ADVISORY FOR THE CENTRAL COAST TO EXPIRE. WINDS HAVE DIMINISHED OVER THE AREA THIS EVENING. $$ CAZ053-054-241000- /O.EXB.KLOX.WI.Y.0051.000000T0000Z-110524T1000Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 904 PM PDT MON MAY 23 2011 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS. THIS ADVISORY IS IN EFFECT UNTIL 3 AM PDT TUESDAY. * WINDS...NORTHWEST TO NORTH WINDS 20 TO 35 MPH WITH GUSTS TO 50 MPH WILL DEVELOP THIS EVENING AND CONTINUE THROUGH EARLY TUESDAY MORNING. LOCAL GUSTS AROUND 55 MPH ARE POSSIBLE IN MORE FAVORABLE PASSES AND CANYONS THROUGH THE INTERSTATE 5 CORRIDOR. * IMPACTS...GUSTY WINDS WILL CREATE HAZARDOUS CROSS WINDS FOR TRAVELERS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ039-052-241000- /O.COR.KLOX.WI.Y.0051.000000T0000Z-110524T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 904 PM PDT MON MAY 23 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS EXTENDED A WIND ADVISORY FOR THE SOUTHERN SANTA BARBARA COUNTY. THIS ADVISORY IS IN EFFECT UNTIL 3 AM PDT TUESDAY. * WINDS...NORTHWEST TO NORTH WINDS 15 TO 30 MPH WITH GUSTS TO 45 TO 50 MPH WILL CONTINUE THROUGH EARLY TUESDAY MORNING. THE STRONGEST WINDS WILL BE BELOW PASSES AND CANYONS OF THE SANTA YNEZ MOUNTAIN RANGE. * IMPACTS...GUSTY WINDS WILL CREATE HAZARDOUS CROSS WINDS FOR TRAVELERS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ059-241000- /O.EXT.KLOX.WI.Y.0051.000000T0000Z-110524T1000Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 904 PM PDT MON MAY 23 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS EXTENDED A WIND ADVISORY FOR THE ANTELOPE VALLEY. THIS ADVISORY IS IN EFFECT UNTIL 3 AM PDT TUESDAY. * WINDS...WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH ARE EXPECTED THROUGH EARLY TUESDAY MORNING. THE STRONGEST WINDS WILL OCCUR ACROSS THE WESTERN PORTION. * IMPACTS...GUSTY WINDS MAY LEAD TO LOSS OF VEHICLE CONTROL. IN ADDITION...VISIBILITIES MAY BE BRIEFLY LOWERED DUE TO BLOWING DUST AND SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HALL
224 WWUS76 KLOX 241001 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 301 AM PDT TUE MAY 24 2011 CAZ039-052-241115- /O.EXP.KLOX.WI.Y.0051.000000T0000Z-110524T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 301 AM PDT TUE MAY 24 2011 ...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... THE WINDS HAVE DIMINISHED TO 10 TO 20 MPH. THE NORTH WINDS WILL PICK UP AGAIN LATER THIS EVENING. $$ CAZ059-241115- /O.EXP.KLOX.WI.Y.0051.000000T0000Z-110524T1000Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 301 AM PDT TUE MAY 24 2011 ...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... WINDS HAVE DROPPED TO BELOW ADVISORY LEVELS. HOWEVER...WEST WIND GUSTS TO 35 MPH WILL CONTINUE THROUGH THE DAY. $$ CAZ053-054-241115- /O.EXP.KLOX.WI.Y.0051.000000T0000Z-110524T1000Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 301 AM PDT TUE MAY 24 2011 ...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... WINDS HAVE DROPPED TO BELOW ADVISORY LEVELS. $$ ASR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 23, 9:25 AM PDT, 1 hour 7 minutes earlier.
Area forecast discussion, May 23, 9:25 AM PDT, 1 hour 7 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 925 AM PDT MON MAY 23 2011 .SYNOPSIS... PARTLY CLOUDY SKIES ARE EXPECTED TODAY. A LITTLE RIDGE WILL BRING WARMER TEMPERATURES ON TUESDAY...AND THEN ZONAL FLOW WILL WARM TEMPERATURES A COUPLE DEGREES FOR THE REMAINDER OF THE WEEK. LOW CLOUDS AND FOG WILL CONTINUE TO INFLUENCE THE AREA THROUGHOUT THE PERIOD. && .UPDATE... MADE SOME MINOR CHANGES TO THE FORECAST THIS MORNING AS MARINE LAYER IS OVER 3500 FEET DEEP BUT REMAINS UNORGANIZED. NO SIGNIFICANT REPORTS OF DRIZZLE OR MUCH FOG GIVEN THE DEEP INVERSION IN PLACE TODAY. THICKER CLOUDS ARE HOLDING ACROSS THE SAN GABRIEL VALLEY AND FOOTHILLS SO THIS AREA WILL BE SLOWEST TO CLEAR. OTHER AREAS SEEING REVERSE CLEARING AND/OR PARTLY CLOUDY SKIES AND MAINLY SOUTH OF CARPINTERIA. THERE IS A NICE CIRCULATION ON THIS MORNINGS WATER VAPOR IMAGERY ACROSS THE CENTRAL COAST MOVING RAPIDLY SOUTHEASTWARD. THIS FEATURE WILL BE OVER THE SOUTHLAND MOUNTAINS THIS AFTERNOON. THERE WILL BE SOME INSTABILITY AND LIFT OVER THE MOUNTAINS BUT IT REMAINS VERY SHALLOW AND THERE IS REALLY NO MOISTURE EXCEPT RESIDUAL TO WORK WITH. DO NOT ANTICIPATE CONVECTIVE DEVELOPMENT BUT ENOUGH TO GENERATE CUMULUS CLOUDS OVER THE PEAKS. TEMPERATURES LOOK A LITTLE WARMER FOR COASTAL AREAS TODAY SINCE THEY ARE SEEING EARLIER SUNSHINE COMPARED TO YESTERDAY. MOUNTAINS AND DESERTS WILL BE COOLER TODAY. GUSTY WINDS ALREADY OCCURRING OVER THE ANTELOPE VALLEY AND EXPECT BREEZY CONDITIONS ALONG THE CENTRAL COAST TODAY. WILL CONTINUE THE WIND ADVISORY FOR THE DESERTS. QUICK LOOK AT TUESDAY SHOWS A SHALLOWER MARINE LAYER THAN TODAY BUT HARD TO TELL YET IF CLOUDS AND FOG WILL BE MORE WIDESPREAD. HIGH PRESSURE RIDGE WILL BE BUILDING ALONG THE COAST SO EXPECT WARMER TEMPERATURES THROUGHOUT THE REGION AND WEAKER ONSHORE WINDS. ***FROM PREVIOUS DISCUSSION*** A BIG HONKING UPPER LOW PIVOTS INTO THE PAC NW ON WEDNESDAY AND REACHES ALL THE WAY DOWN TO THE BAY AREA. THE LOWER HGTS AND SLIGHT LIFT PROVIDED BY THIS TROF WILL RAMP UP THE MARINE LAYER AGAIN. TEMPS WILL DROP A FEW DEGREES FROM TUESDAYS VALUES. .LONG TERM (THU-SUN)... EC HAS COME AROUND TO MORE OR LESS RESEMBLE THE GFS FORECAST AND THE GREAT WEEKEND WARMUP WAS NOTHING MORE THAN A COMPUTER FANTASY. TOWARDS SUNDAY THE EC KEEPS THE UPPER FLOW PATTER A LITTLE MORE ZONAL THAN THE TROFIER GFS. STILL FAVOR THE MORE CONSISTENT GFS FOR THIS FORECAST. FAIRLY FLAT FLOW WILL PREDOMINATE THU AND FRI. HGTS WILL SLOWLY RISE AS A LARGE HIGH NUDGES UP FROM THE SW. THERE WILL STILL BE GOOD ONSHORE FLOW AND A NIGHT THROUGH MORNING LOW CLOUD AND FOG REGIME WILL REMAIN IN PLACE. IT WILL NOT PENETRATE THE VLYS AS DEEP AS WEDNESDAY'S AND WITH WITH HIGHER HGTS AND BETTER BURN OFF TEMPS WILL RISE A FEW DEGREES EACH DAY. BETTER TROFING ON TAP BOTH SAT AND SUN AND WITH THE BETTER TROFING WILL COME A BETTER MARINE LAYER...DEEPER PENETRATION...SLOWER CLEARING...AND COOLER DAY TIME TEMPS. && .AVIATION...23/1130Z. LATEST AMDAR SOUNDING INDICATES MAIN INVERSION AROUND 3500 FEET WITH ANOTHER INVERSION BELOW AT AROUND 2000 FEET. SO...THE STRATUS DEVELOPMENT HAS BEEN CHALLENGING SO FAR THIS MORNING. EXPECT STRATUS TO FILL IN ACROSS ALL COASTAL/VALLEY TAF SITES THIS MORNING WITH CIGS RANGING FROM LOW VFR (035) TO HIGH MVFR (020-025). EXPECT THE STRATUS TO EXHIBIT REVERSE CLEARING PATTERN TODAY...WITH VALLEYS SCATTERING OUT LATE AFTERNOON. STRATUS SHOULD RETURN TO MOST AREAS TONIGHT...BUT LOW CONFIDENCE IN EXACT TIMING OF STRATUS RETURN. KLAX...MODERATE CONFIDENCE IN 12Z TAF. THERE IS A 30% CHANCE THAT CIGS WILL NOT SCATTER OUT THIS AFTERNOON. FOR TONIGHT...LOW CONFIDENCE IN TIMING OF THE RETURN OF STRATUS. KBUR...MODERATE CONFIDENCE IN 12Z TAF. THERE IS A 50% CHANCE THAT STRATUS WILL NOT SCATTER OUT AFTER 22Z. && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). GALE WARNING (SEE LAXMWWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...BOLDT/RORKE AVIATION...THOMPSON SYNOPSIS...BARTLING WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, May 23, 9:40 AM PDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 940 AM PDT MON MAY 23 2011 CAZ034>041-044>046-051>054-059-087-088-547-548-241300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 940 AM PDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... REST OF TODAY GUSTY WINDS ACROSS THE ANTELOPE VALLEY WILL CREATE LOCAL DRIVING HAZARDS THIS AFTERNOON AND EVENING. GALE FORCE WINDS WILL CREATE A HAZARDOUS OCEAN ENVIRONMENT FOR BOATERS. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY A PASSING LOW PRESSURE SYSTEM OVER NORTHERN CALIFORNIA WILL LIKELY INCREASE ONSHORE WINDS ACROSS THE SOUTHLAND LATE WEDNESDAY AND THURSDAY. ADVISORY LEVEL WINDS MAY DEVELOP ACROSS SECTIONS OF THE SANTA YNEZ MOUNTAINS AND THE ANTELOPE VALLEY DUE TO THIS SYSTEM. WINDS COULD REMAIN GUSTY FOR THE MOUNTAINS AND DESERTS FOR FRIDAY THROUGH SUNDAY AS WELL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BOLDT/RORKE
Nearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.